Alert archive / Florida / Storm Surge Warnings in 2017
Storm Surge Warning 1011, NWS Miami, FL
NWS Miami, FL issued this storm surge warning at Sep 7, 2017, 11:01 PM EDT for 5 counties in Florida. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 11:01 PM EDT (03:01 UTC)
- Expired
- Sep 11, 2017, 11:10 AM EDT
- In force
- 4 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this storm surge warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this storm surge warning went out at Sep 7, 7:38 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 7, 7:38 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 738 PM EDT Thu Sep 7 2017 .AVIATION... Expect VFR conditions to prevail through the period at east coast terminals. APF may see a few showers and storms move over the terminal tonight and will amend as needed. Tonight will not be all that strong. Expect ENE winds to begin picking up Friday after 16Z for most of the east coast sites beginning a little earlier at Southern east coast sites.Winds could be as high as 15 kts gusting to 20 kts from 15Z- 18Z Friday. Following the TAF period, expect winds to continue increasing as Hurricane Irma approaches South Florida. && PREV DISCUSSION... /issued 1106 AM EDT Thu Sep 7 2017/ UPDATE... HURRICANE WATCH NOW IN EFFECT FOR ALL OF SOUTH FLORIDA AS DANGEROUS IRMA NEARS... STORM SURGE WATCH IN EFFECT FOR ALL COASTAL AREAS OF SOUTH FLORIDA... As of 1105 AM EDT...Hurricane Irma continues to remain a powerful Category 5 hurricane moving west northwest towards the Bahamas. A Hurricane Watch is now in effect for all of South Florida through Monday morning. In addition, a Storm Surge Watch is in effect for all coastal areas in South Florida. Here are the latest key messages as they relate to South Florida: 1. Hurricane Irma is a powerful hurricane that is currently moving into the southeastern Bahamas, and eventually South Florida by this weekend. 2. The threat for major impacts to South Florida continues to increase. Destructive winds and life-threatening storm surge are the primary threats. Additional threats include flooding rains, isolated tornadoes, significant beach erosion and surf, coastal flooding, and life-threatening rip currents. 3. The time window of greatest concerns continues to be early Saturday morning (pre-dawn) through Monday. 4. Heed evacuation orders if given from local, county, or state governmental agencies. NOW IS THE TIME TO FINALIZE HURRICANE PREPARATIONS. FRIDAY NIGHT IS THE LATEST TIME THAT PREPARATIONS SHOULD BE DONE. MARINE... Showers and isolated thunderstorms will continue around and over the waters through the end of the week. Tropical storm and hurricane conditions are becoming more likely to occur this weekend. Marine conditions will deteriorate quickly Friday evening with seas building along the eastern coastal waters. Stay tuned today as watches will likely be issued. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 80 91 85 90 / 30 50 60 70 Fort Lauderdale 81 92 83 88 / 40 50 60 70 Miami 81 93 81 90 / 30 50 60 70 Naples 77 93 79 93 / 50 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Hurricane Watch for FLZ063-066>075-168-172>174. AM...Hurricane Watch for AMZ610-630-650-651-670-671. GM...Hurricane Watch for GMZ656-657-676. &&
Hazardous weather outlook, Sep 7, 5:35 PM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 535 PM EDT Thu Sep 7 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 535 PM EDT Thu Sep 7 2017 ...SCATTERED AFTERNOON THUNDERSTORMS, ESPECIALLY INLAND AND WEST... ...HURRICANE IRMA APPROACHING SOUTH FLORIDA FOR THE WEEKEND... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Thunderstorms are possible this afternoon and evening, especially interior are Gulf coastal areas. Lightning strikes are the primary threat. Waterspouts: Waterspouts are possible on all South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The risk for rip currents will increase on Atlantic Beaches Friday, becoming dangerous and life-threatening this weekend in association with Hurricane Irma. Scattered to numerous thunderstorms are expected Friday. Lightning strikes are the primary threat. Isolated thunderstorms are possible this weekend in association with Hurricane Irma. Major Hurricane Irma is expected to be near the Bahamas Friday and approach South Florida Saturday. Direct impacts could begin as early as early Saturday morning and continue to become increasingly likely. Destructive winds, significant storm surge, flooding rainfall, and isolated tornadoes are all possible this weekend and into Monday. Residents and visitors of South Florida should continue to closely monitor the latest forecasts from the National Hurricane Center, and heed the advice of local officials. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 7, 5:19 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
519 PM EDT THU SEP 7 2017
FLZ069-070-072200-
Coastal Collier County FL-Inland Collier County FL-
519 PM EDT THU SEP 7 2017
...Significant Weather Advisory for 45 to 55 mph winds for west
central Collier County Until 600 PM EDT...
* At 518 PM EDT...Doppler radar was tracking a strong thunderstorm
near West Toll Gate On Alligator Alley, or 9 miles south of Golden
Gate Estates, moving west at 25 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Naples, Marco Island, Golden Gate Estates, Marco Island Airport,
Belle Meade, Naples Manor, East Naples, Golden Gate, Lely Resort,
West Toll Gate On Alligator Alley, Lely, South Blocks Golde,
Rookery Bay Aquatic Preserve, Intersection I-75 And Everglades Blvd
and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2619 8154 2601 8152 2594 8182 2600 8184
2619 8184
TIME...MOT...LOC 2118Z 084DEG 23KT 2609 8162
DDSpecial weather statement, Sep 7, 5:49 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
549 PM EDT THU SEP 7 2017
FLZ066-067-070-071-073-075-072230-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
549 PM EDT THU SEP 7 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southeastern Collier...northeastern
Mainland Monroe...northwestern Miami-Dade...southeastern Hendry...
western Broward and southwestern Palm Beach Counties Until 630 PM
EDT...
* At 548 PM EDT...National Weather Service Meteorologists detected a
Line of strong thunderstorms along a line extending from 7 miles
east of Holey Land Wildlife Refuge to 11 miles southeast of
Miccosukee Service Plaza to 9 miles northwest of Loop Road Ee
Center...and moving north at 15 mph.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Belle Glade, Okeelanta, Holey Land Wildlife Refuge, Loop Road Ee
Center, Big Cypress Seminole Reservation, Intersection Alligator
Alley And Miami Canal, Big Cypress National Preserve, Dade-Collier
Training Airport, Rotenberger Wildlife Refuge, Miccosukee Indian
Reservation, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2678 8054 2638 8097 2605 8130 2571 8110
2581 8071 2642 8046
TIME...MOT...LOC 2148Z 163DEG 12KT 2641 8061 2603 8075 2586 8107
BAXTERSpecial weather statement, Sep 7, 6:42 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
642 PM EDT THU SEP 7 2017
FLZ066-069-070-075-072330-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
642 PM EDT THU SEP 7 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for southern Collier and northwestern Mainland
Monroe Counties Until 730 PM EDT...
* At 642 PM EDT...National Weather Service Meteorologists detected a
Line of strong thunderstorms along a line extending from 8 miles
southeast of Hendry Correctional to near Copeland to 8 miles
southwest of Chokoloskee...and moving west at 20 mph.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Marco Island, Chokoloskee, Everglades City, Golden Gate Estates,
Plantation Island, Carnestown, Marco Island Airport, Cape Romano,
Copeland, Big Cypress National Preserve, Royal Palm Hammock, South
Blocks Golden, Sunniland, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd, Goodland, Miles City and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents should remain on the alert for additional statements and
possible warnings.
Stay tuned to NOAA weather radio and other local media for further
details or updates.
&&
LAT...LON 2628 8154 2626 8094 2591 8110 2570 8123
2571 8135 2573 8134 2575 8141 2579 8144
2577 8153 2581 8161 2577 8167 2581 8175
2589 8179
TIME...MOT...LOC 2242Z 079DEG 17KT 2620 8115 2598 8129 2573 8144
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:01 PM EDT | Hurricane Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 3 days |
| Sep 8, 12:22 PM EDT | Flash Flood Watch | MFL | Glades, Hendry, Palm Beach | 71 hr |
| Sep 8, 5:38 PM EDT | Flood Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 60 hr |
Nearby
Storm Surge Warnings in Florida, 2017Every storm surge warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.